?

Log in

No account? Create an account

Lorazepam lunacy
Deranged
theamyrlin
So, awhile back (two months ago, maybe) I went to the doctor's office because I was having severe muscle cramping in my neck and shoulders especially at night. So, I think muscle relaxants would do the trick, right. Apparently, my doctor, who isn't even a real doctor, by the way (he is like a physician's assistant or something), says that it wouldn't be a good idea, for some really lame reason that I can't remember.

Instead, he prescribes lorazepam for my "anxiety" about my muscles hurting so bad they affect my sleeping habits. He is like, "yeah, you will still feel all that pain, but you just don't care that you hurt." I'm thinking that is really weird, but he is supposed to be kind of smart, so I agree.

So, every time I'm feeling crampy I'm taking this pill. It does sort of make me go to sleep of quicker, so I keep using it. Almost all of the time I wake up with huge foggy headaches, but I keep thinking "maybe it won't happen next time."

Two nights ago, I went to bed really early, so I thought I would take one, because it has a tendency to let me sleep all through the night. The next morning, I woke up feeling like I got some rest, but I have the headache again. Then, I find out that I actually called during the night a half-dozen times, none of which I remember.

Then, I decided to look up the side effects of lorazepam. They include: sores in the mouth or throat;
· yellowing of the skin or eyes;
· a rash;
· hallucinations or severe confusion; or
· changes in vision.
· drowsiness, dizziness, or clumsiness;
· depression;
· nausea, vomiting, diarrhea, or constipation;
· difficulty urinating;
· vivid dreams;
· headache;
· dry mouth;
· decreased sex drive; or
· changes in behavior.
• Side effects other than those listed here may also occur.

I also found out that lorazepam is used mainly to combat bipolar disorder. I was furious! Not only do I NOT have bipolar disorder, but I just had MUSCLE CRAMPS. Why would any doctor prescribe that pill for something it is so not clearly designed to do? With all of these side effects, it is basically the worst medicine I could have ever taken, especially when I am trying my hardest to get straight As in the fall while taking 18 credits at University, which the doctor knew about. Drowsiness? Depression? Headache!? Those seem like things I want on my side when I am trying to get lots of homework done.

I basically hate my doctor right now for being such a skeeze. I'm thinking about writing a strongly worded letter to him and CC-ing it to his boss.